MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G56173
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer name and address- phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a percutaneous transhepatic gallbladder drainage, the hydrophilic coating of a roadrunner uniglide hydrophilic wire guide separated from the device.The device required force to advance through a needle during the procedure.Post-operative x-ray revealed that coating from the device remained in the patient's gall bladder.Due to the possibility of bile leakage, a cholecystectomy was performed to remove the retained device coating and gall bladder.The patient did not experience any adverse effects due to this occurrence.Additional event information has been requested.
 
Event or Problem Description
Additional information was received 21jul2021.Another manufacturer's entry needle was used for access and the complaint wire was removed through the entry needle.Latex gloves were worn, and the hydrophilic coating was activated using saline.The device, which was only used one time, was kept hydrated when not in use.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a percutaneous transhepatic gallbladder drainage, the hydrophilic coating of a roadrunner uniglide hydrophilic wire guide separated from the device.The device required force to advance through a needle during the procedure.Post-operative x-ray revealed that coating from the device remained in the patient's gall bladder.Due to the possibility of bile leakage, a cholecystectomy was performed to remove the retained device coating and gall bladder.Another manufacturer's entry needle was used for access and the complaint wire was removed through the entry needle.Latex gloves were worn, and the hydrophilic coating was activated using saline.The device, which was only used one time, was kept hydrated when not in use.The patient did not experience any adverse effects due to this occurrence.Additional information: b5 investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The complaint file, device history record, complaint history, validations, and manufacturing documents provide evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu instructs the user to avoid manipulation or withdrawal of the hydrophilic wire back through a metal needle or cannula, stating that the needle could shear the wire guide.Based on the information provided and the results of the investigation, cook has concluded that operational factors contributed to the event, as the ifu warns against manipulation or withdrawal of the wire through the needle.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11929910
Report Number1820334-2021-01449
Device Sequence Number17308926
Product Code DQX
UDI-Device Identifier00827002561731
UDI-Public(01)00827002561731(17)230618(10)13249101
Combination Product (Y/N)N
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2023
Device Model NumberG56173
Device Catalogue NumberHPWA-35-150
Device Lot Number13249101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;